×

zbMATH — the first resource for mathematics

Positive integers expressible as a sum of three squares in essentially only one way. (English) Zbl 0558.10038
Nach C. F. Gauss’ “Disquisitiones Arithmeticae” ist die Anzahl der Darstellungen einer natürlichen Zahl \(n\) als Summe von drei Quadraten durch die Klassenzahl \(h(-n)\) des Körpers \({\mathbb{Q}}(\sqrt{-n})\) berechenbar. Die Autoren benutzen diesen Zusammenhang zur Bestimmung aller \(n\), welche sich in “im wesentlichen” eindeutiger Weise als Summe von drei Quadraten darstellen lassen, modulo der Bestimmung aller \(n\) mit \(h(- n)=4\). Das entsprechende Problem für die Zerfällung in vier oder mehr Quadrate wurde von D. H. Lehmer gelöst [Am. Math. Mon. 55, 476-481 (1948; Zbl 0031.20203)].
Reviewer: F.Halter-Koch

MSC:
11P05 Waring’s problem and variants
11R23 Iwasawa theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bateman, P.T., On the representations of a number as the sum of three squares, Trans. amer. math. soc., 71, 70-101, (1951) · Zbl 0043.04603
[2] Buell, D.A., Small class numbers and extreme values of L-functions of quadratic fields, Math. comp., 31, 786-796, (1977) · Zbl 0379.12001
[3] Dickson, L.E., ()
[4] Gauss, C.F., ()
[5] Hecke, E., Vorlesungen über die theorie der algebraischen zahlen, (1923), Akademische Verlagsgesellschaft Leipzig · JFM 49.0106.10
[6] Landau, E., Handbuch der lehre von der verteilung der primzahlen, (1909), Teubner Leipzig · JFM 40.0232.08
[7] Landau, E., ()
[8] Legendre, A.-M., Théorie des nombres, (1830), Didot Paris
[9] Lehmer, D.H., On the partition of numbers into squares, Amer. math. monthly, 55, 476-481, (1948) · Zbl 0031.20203
[10] Lejeune-Dirichlet, P.G.; Lejeune-Dirichlet, P.G.; Lejeune-Dirichlet, P.G., Recherches sur diverse applications de l’analyse infinitésimale à la théorie des nombres, J. reine angew. math., J. reine angew. math., J. reine angew. math., 21, 134-155, (1840)
[11] Lejeune-Dirichlet, P.G., Über die zerlegbarkeit der zahlen in drei quadrate, J. reine angew. math., 40, 228-232, (1850)
[12] Lejeune-Dirichlet, P.G., ()
[13] Montgomery, H.L.; Weinberger, P.J., Notes on small class numbers, Acta arith., 24, 529-542, (1974) · Zbl 0285.12004
[14] Stark, H.M., A complete determination of the complex quadratic fields of class-number one, Michigan math. J., 14, 1-27, (1967) · Zbl 0148.27802
[15] Stark, H.M., On complex quadratic fields with class-number two, Math. comp., 29, 289-302, (1975) · Zbl 0321.12009
[16] Venkov, B.A., ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.